MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that after implantation of lens during the intraocular lens (iol) implantation procedure, the iol looked blue immediately.The surgery was completed without product replacement.It was unknown whether these findings disappeared or continued.The lens remained implanted.There have been no reported health problems or harm to the patient.Additional information was requested, but no further information is available.There are 224 medical device reports associated with this event.This is 223 of 224.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.11.The product was not returned for analysis.No photo or video was returned.The root cause could not be determined for the reported anomaly that the lens appeared blue after implantation.The issue was not reported at the time the surgery occurred.On (b)(6) 2025, the surgeon retroactively reported all company lenses from their surgical book.This covered a three-month period from january through march 2025.This was a bulk complaint return involving products manufactured at two distinct company manufacturing sites, company cork and company hwv.By having two distinct manufacturing sites with different production timelines, the complaints are not considered to be associated with a single, site-specific manufacturing factor.A photo or video confirming the individual complaints was not provided.The surgery was completed without product replacement.The file will be reopened if new information or the sample is returned.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21925440
Report Number1119421-2025-01207
Device Sequence Number4221186
Product Code HQL
UDI-Device Identifier00380652251433
UDI-Public(01)00380652251433(17)280207(11)240209(10)15795483
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.175
Device Lot Number15795483
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2025
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date07/04/2025
Date Device Manufactured02/09/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown